I am looking for some insight. A few weeks ago I had some dry skin around my nose and mouth. My dermatologist said it was some sort of dermatitis. Fast forward a bit. I am on vacation in Canada for a few weeks. about
a week ago this dry skin started spreading and worsening. At first I tried cortisone cream thinking it was the dermatitis and that might help. Within two days the rash had spread all over my face, very red and itchy. So I thought it might be a fungal infection so I tried an anti fungal. (if I were at home I would have just gone to the dermatologist again but since I am in another country that is a bit tricky).
Yesterday morning I woke up with some facial swelling. Took a Benadryl and it went away in a couple of hours. I thought maybe it was a reaction to the anti fungal cream so I stopped using it. I was concerned about
the rash which had at this point spread to my neck and chest and arms. I went to the local emergency department and the doctor diagnosed me with rosacea and sent m e home with some metro gel.
Now this morning I wake up and my face is very swollen, one eye is swollen partially closed. The swelling combined with the rash is very uncomfortable to say the least. I don't feel like the Rosacea diagnosis is correct (the severe facial swelling and rash on arms doesn't seem to be consistent with that diagnosis).
Bloodworm showed my WBCs at 3.0 and my hemoglobin at 9.2 (which is unusually low for me considering I am not in a flare and have been taking supplements). My sed rate (ESR) was 63. Even during horrible flares that has never been over 30 for me.
I have no idea what is going on. I am waiting for my GI doc to call me back to see if it is possible to suddenly develop an allergic reaction to 6MP after being on in it for a year.
As you can imagine this is all very frustrating and frightening. I am hoping it is not a reaction to 6MP because it has finally put me into remission. I don't know what else it might be though. I am just wondering if anyone else has experienced anything like this?
Eta: I am also taking 4 Lialda every day for the past few years, I suppose it could be a reaction to that as well?
Post Edited (weevil) : 7/9/2012 6:59:00 AM (GMT-6)